On the asymptotics of discrete order statistics

J. S. Athreya, Sunder Sethuraman

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Let X1,X2,...,Xn be a sequence of independent, identically distributed positive integer random variables. We study the asymptotics of the likelihood that the sample maximum is achieved k times and in its spacing relative to the second highest value. Earlier and other results are discussed in context. Also, some investigation is made when the sample is Markovian. Different results emerge in this case.

Original languageEnglish (US)
Pages (from-to)243-249
Number of pages7
JournalStatistics and Probability Letters
Volume54
Issue number3
DOIs
StatePublished - Oct 1 2001
Externally publishedYes

Fingerprint

Order Statistics
Identically distributed
Spacing
Likelihood
Random variable
Integer
Order statistics
Context
Random variables

Keywords

  • Asymptotics
  • Extreme
  • Order statistics
  • Primary 62G32
  • Secondary 47F30
  • Uniqueness

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Statistics and Probability

Cite this

On the asymptotics of discrete order statistics. / Athreya, J. S.; Sethuraman, Sunder.

In: Statistics and Probability Letters, Vol. 54, No. 3, 01.10.2001, p. 243-249.

Research output: Contribution to journalArticle

@article{4301279aa2064a1f82abe095b844902a,
title = "On the asymptotics of discrete order statistics",
abstract = "Let X1,X2,...,Xn be a sequence of independent, identically distributed positive integer random variables. We study the asymptotics of the likelihood that the sample maximum is achieved k times and in its spacing relative to the second highest value. Earlier and other results are discussed in context. Also, some investigation is made when the sample is Markovian. Different results emerge in this case.",
keywords = "Asymptotics, Extreme, Order statistics, Primary 62G32, Secondary 47F30, Uniqueness",
author = "Athreya, {J. S.} and Sunder Sethuraman",
year = "2001",
month = "10",
day = "1",
doi = "10.1016/S0167-7152(01)00042-6",
language = "English (US)",
volume = "54",
pages = "243--249",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",
number = "3",

}

TY - JOUR

T1 - On the asymptotics of discrete order statistics

AU - Athreya, J. S.

AU - Sethuraman, Sunder

PY - 2001/10/1

Y1 - 2001/10/1

N2 - Let X1,X2,...,Xn be a sequence of independent, identically distributed positive integer random variables. We study the asymptotics of the likelihood that the sample maximum is achieved k times and in its spacing relative to the second highest value. Earlier and other results are discussed in context. Also, some investigation is made when the sample is Markovian. Different results emerge in this case.

AB - Let X1,X2,...,Xn be a sequence of independent, identically distributed positive integer random variables. We study the asymptotics of the likelihood that the sample maximum is achieved k times and in its spacing relative to the second highest value. Earlier and other results are discussed in context. Also, some investigation is made when the sample is Markovian. Different results emerge in this case.

KW - Asymptotics

KW - Extreme

KW - Order statistics

KW - Primary 62G32

KW - Secondary 47F30

KW - Uniqueness

UR - http://www.scopus.com/inward/record.url?scp=0037555153&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0037555153&partnerID=8YFLogxK

U2 - 10.1016/S0167-7152(01)00042-6

DO - 10.1016/S0167-7152(01)00042-6

M3 - Article

AN - SCOPUS:0037555153

VL - 54

SP - 243

EP - 249

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

IS - 3

ER -